Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 152, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 4, 2018, 1:53 AM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2018, 1:53 AM PDT (08:53 UTC)
- Expired
- Oct 4, 2018, 4:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WGUS55 KVEF 040853
FFWVEF
AZC015-NVC003-041145-
/O.NEW.KVEF.FF.W.0152.181004T0853Z-181004T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
153 AM PDT THU OCT 4 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 445 AM PDT/445 AM MST/.
* At 151 AM PDT/151 AM MST/, Doppler radar indicated thunderstorms
producing heavy rain from Cottonwood Cover to Temple. Flash
flooding is expected to begin shortly.
* Some locations that could experience flooding include...
Lake Mead National Recreation Area, Temple Bar Campground,
Cottonwood Cove, Cottonwood Cove Campground, South Cove, Willow
Beach and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3616 11401 3567 11433 3567 11441 3540 11439
3537 11483 3552 11485 3625 11450
$$
JS2 follow-up statements
314
WGUS75 KVEF 041019
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
319 AM PDT THU OCT 4 2018
AZC015-NVC003-041145-
/O.CON.KVEF.FF.W.0152.000000T0000Z-181004T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
319 AM PDT THU OCT 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM PDT/445 AM
MST/ FOR WEST CENTRAL MOHAVE AND SOUTHEASTERN CLARK COUNTIES...
At 316 AM PDT/316 AM MST/, thunderstorm capable of producing heavy
rain continue in the warned area.
Some locations that could experience flooding include...
Lake Mead National Recreation Area, Temple Bar Campground, South
Cove and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3616 11401 3567 11433 3567 11441 3540 11439
3537 11483 3552 11485 3625 11450
$$
JS317
WGUS75 KVEF 041100
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
400 AM PDT THU OCT 4 2018
AZC015-NVC003-041109-
/O.CAN.KVEF.FF.W.0152.000000T0000Z-181004T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
400 AM PDT THU OCT 4 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE AND SOUTHEASTERN
CLARK COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3616 11401 3567 11433 3567 11441 3540 11439
3537 11483 3552 11485 3625 11450
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 9:05 PM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Oct 3, 9:05 PM PDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 905 PM PDT Wed Oct 3 2018 .SYNOPSIS...An approaching Pacific storm system will increase thunderstorm coverage overnight, especially over Mohave County and adjacent areas of Clark and Lincoln counties, where severe storms will be possible. Cooler storm systems coming in from the north will bring unsettled conditions with below normal temperatures over the weekend into early next week. && .UPDATE...Upper trough finally moving inland this evening. The feature adding the necessary shear/lift for more robust convection this evening. Seen a few severe storms across San Bernardino County so far. Storms also have a history of producing locally heavy rainfall. Anticipate the Colorado River and Mohave County to remain the most active regions overnight as trough continues to shift east. In the update touched up POPs, QPF and weather grids. && .AVIATION...For McCarran...So far, showers and thunderstorms have stayed away from the terminal. However, there is still a threat for showers or thunderstorms to develop into the early morning hours of Thursday before the threat shifts east by daybreak. If storms develop, they could produce gusty, erratic winds and small hail. Winds should continue to be from the south or southwest with sustained winds of 8 to 12 kts. Winds will trend downward before sunrise with southwest winds beginning to increase again tomorrow afternoon with possible gusts to 20 kts. By 12-14Z tomorrow morning, expect FEW-SCT clouds around 8 kft. For the rest of southern Nevada, northwest Arizona and southeast California...TAF sites within the Colorado River Valley could see showers and thunderstorms late this evening and could create gusty and erratic winds. Breezy southwest winds expected again tomorrow afternoon with gusts around 20 kts for most terminals, excluding BIH where north winds are expected. && .PREV DISCUSSION...254 PM PDT Wed Oct 3 2018 .DISCUSSION...tonight through next Wednesday. The upper low off the California Coast will finally move inland tonight and increasing upward forcing and wind shear along the leading edge will produce organized bands of thunderstorms especially across substantial portions of southern Nevada and northwest Arizona...especially after sunset through the overnight hours. Isolated severe thunderstorms will be possible and the best threat areas will be over Lincoln, northeast Clark and Mohave County. Since conditions for organized thunderstorms will come together primarily after dark...storms generally will not be quite as strong as they otherwise would with the aid of daytime heating. It should still be a very active night of thunderstorms which high res models have consistently been showing. The axis of the upper low is forecast to be over southwest Utah by sunrise Thursday as it opens up and continues lifting to the northeast leaving more tranquil conditions across our forecast area in its wake much of the day Thursday. An upstream shortwave over northern California will then slide down over southern Nevada Thursday night and early Friday...driving a weak cold front with some showers associated with it over central Nevada. A cool and dry northwest flow will be over the region Friday ahead of energy diving down from the Pacific Northwest and Western Canada which will call attention to the arrival of the fall season. Multiple waves diving out of western Canada will carve out a deep broad closed low over the western states over the weekend then it will lift toward the northern plains early in the week ahead another system diving down over the Great Basin. This pattern will keep temperatures several degrees below normal with showers primarily over the southern Great Basin zones and snow levels around 6500-7000 feet. && .SPOTTER INFORMATION STATEMENT...Severe thunderstorms will be possible this evening, especially in Mohave County and nearby areas of northeast Clark and Lincoln counties. Isolated flash flooding will also be possible. We encourage spotters to report any significant weather or impacts in your area. && Update...Pierce DISCUSSION...Adair AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 3, 10:39 PM PDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD 15 NNW BAKER 35.47N 116.17W
10/03/2018 SAN BERNARDINO CA TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 15
NNW BAKER. NO SWIFT WATER RESCUE OCCURRED. A
TRAINED SPOTTER REPORTED WATER FLOWING OVER
THE ROADWAY AT STATE ROUTE 127 AT MILE
MARKER 15.
&&
JVLocal storm report, Oct 3, 10:42 PM PDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1042 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM FLASH FLOOD 5 NW BIG RIVER 34.19N 114.43W
10/03/2018 SAN BERNARDINO CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING ON THE
ROADWAY OF STATE ROUTE 62 AT MILE MARKER
134.
&&
JVLocal storm report, Oct 3, 11:10 PM PDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1110 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD 2 SSW NEW KINGMAN-BUTLE 35.23N 114.04W
10/03/2018 MOHAVE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED RUNNING WATER OVER
THE ROADWAY OF STOCKTON HILL RD AT MORROW
AVE.
1053 PM FLASH FLOOD 3 E KINGMAN 35.19N 114.01W
10/03/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOODING OVER THE
ROADWAY OF HUALAPAI MTN RD BETWEEN STOCKTON
HILL RD AND CENTRAL.
&&
JVLocal storm report, Oct 3, 11:25 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1125 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 1 ESE KINGMAN 35.19N 114.04W
10/03/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOWING WATER,
ROCKS AND DEBRIS ON THE ROADWAY AT THE
INTERSECTION OF ANDY DEVINE RD AND BEALE ST
IN KINGMAN.
&&
JVLocal storm report, Oct 4, 12:03 AM PDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 AM PDT THU OCT 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLASH FLOOD 1 ENE KINGMAN 35.19N 114.03W
10/03/2018 MOHAVE AZ EMERGENCY MNGR
EM REPORTED FOUR SWIFT WATER RESCUES
OCCURRING IN THE MOHAVE WASH NEAR THE
INTERSECTION OF ROUTE 66 AND STOCKTON HILL
ROAD.
&&Local storm report, Oct 4, 12:53 AM PDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1253 AM PDT THU OCT 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 4 SE NEW KINGMAN-BUTLER 35.21N 113.98W
10/04/2018 MOHAVE AZ DEPT OF HIGHWAYS
ADOT REPORTED ROADWAY FLOODING ON I-40 EAST
OF KINGMAN NEAR MILE POST 57.
1215 AM FLASH FLOOD 2 S NEW KINGMAN-BUTLER 35.23N 114.02W
10/04/2018 MOHAVE AZ PUBLIC
PUBLIC REPORT RECEIVED OF A SWIFT WATER
RESCUE FOR A VEHICLE STUCK IN WATER NEAR THE
INTERSECTION OF ARMOUR AVE AND BANK STREET
IN KINGMAN.
1155 PM FLASH FLOOD 1 WNW KINGMAN 35.19N 114.07W
10/03/2018 MOHAVE AZ DEPT OF HIGHWAYS
ADOT REPORTED I-40 OFF-RAMP IMPASSABLE DUE
TO FLOODING.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 5:26 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Oct 3, 7:22 PM PDT | Areal Flood Advisory | VEF | Lincoln | 5 hr |
| Oct 3, 9:30 PM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Oct 3, 10:20 PM PDT | Areal Flood Advisory | VEF | Nye | 79 min |
| Oct 4, 12:11 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 3, 6:30 PM PDT | Flash Flood Warning | VEF | Mohave | 115 min |
| Oct 3, 10:02 PM PDT | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 10:55 PM PDT | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 11:31 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 4, 4:33 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.